Mathematics

Read e-book online A bibliography of recreational mathematics (5 vols.) PDF

By Schaaf W.L.

ISBN-10: 0873531205

ISBN-13: 9780873531207

Show description

Read or Download A bibliography of recreational mathematics (5 vols.) PDF

Best mathematics books

Read e-book online Laws of Small Numbers: Extremes and Rare Events (3rd PDF

Revised and prolonged edition

Since the book of the 1st variation of this seminar ebook in 1994, the speculation and purposes of extremes and infrequent occasions have loved an immense and nonetheless expanding curiosity. The goal of the booklet is to provide a mathematically orientated improvement of the idea of infrequent occasions underlying quite a few purposes. This attribute of the e-book was once bolstered within the moment version by way of incorporating numerous new effects. during this 3rd version, the dramatic switch of concentration of maximum price thought has been taken under consideration: from focusing on maxima of observations it has shifted to massive observations, outlined as exceedances over excessive thresholds. One emphasis of the current 3rd version lies on multivariate generalized Pareto distributions, their representations, houses reminiscent of their peaks-over-threshold balance, simulation, trying out and estimation.

Semantics-Oriented Natural Language Processing: Mathematical by Vladimir Fomichov A. PDF

This publication examines key concerns in designing semantics-oriented normal language (NL) processing structures. one of many key good points is an unique technique for reworking the present world-wide-web right into a new iteration Semantic internet (SW-2) and the fundamental formal instruments for its consciousness, that are proposed.

Additional info for A bibliography of recreational mathematics (5 vols.)

Sample text

N + 1. 4(m + 2) Acknowledgement The authors wish to thank both Cathleen Morawetz for numerous stimulating discussions and the Courant Institute for its hospitality during the period in which this work was begun. 42 References [1] S. Agmon, L. Nirenberg, and M. H. Protter, A maximum principle for a class of hyperbolic equations and applications to equations of mixed elliptic-hyperbolic type, Comm. Pure Appl. Math. 6 (1953), 455-470. [2] J. Barros-Neto and I. M. Gelfand, Fundamental solutions for the Tricomi operator, Duke Math.

In fact, one can show that most higher order derivatives vanish (such as ηxi xk , ξxi k y with i = k and ξxi j xk with i = j = k = i in the case N ≥ 3) and that ηx1 x1 = . . ηxN xN , which is then used to show that ξ i , η are quadratic polynomials in x with y dependent coefficients. 14). In short, the argument is similar to that used in the classical computation for the (constant coefficient) wave operator and the principal difficulty here is to allow for the y dependence everywhere. 15) where α0 is a new constant.

On the eigenfunctions of the equation ∆u + λf (u) = 0. Soviet Math. Dokl. 6 (1965), 1408-1411. [28] Protter, M. H. Uniqueness theorems for the Tricomi problem, J. Rat. Mech. Anal. 2 (1953), 107-114. [29] J. Shatah and M. Struwe, Regularity results for nonlinear wave equations, Ann. of Math. 138 (1993), 503-518. [30] J. Shatah and M. Struwe, “Geometric Wave Equations”, Courant Lecture Notes in Mathematics 2, American Mathematical Society, Providence, RI, 1998. [31] W. Strauss, “Nonlinear Wave Equations”, CBMS Regional Conference Series in Mathematics 73, American Mathematical Society, Providence, RI, 1989.

Download PDF sample

A bibliography of recreational mathematics (5 vols.) by Schaaf W.L.


by Ronald
4.0

Rated 4.22 of 5 – based on 43 votes